Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 93, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 29, 1995, 8:52 PM EDT for Pulaski County, Virginia. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1995, 8:52 PM EDT (00:52 UTC)
- Expired
- Jun 29, 1995, 11:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Pulaski County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 300053 FFWRNK VAC155-300300- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 852 PM EDT THU JUN 29 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 PM EDT FOR THE FOLLOWING COUNTY... IN SOUTHWEST VIRGINIA ...NORTHERN PULASKI COUNTY AT 852 PM EDT...DOPPLER WEATHER SHOWED A THUNDERSTORMS CAUSING VERY HEAVY RAINFALL LOCATED JUST WEST OF THE TOWN OF DUBLIN. THIS STORM IS NEARLY STATIONARY AND IS PRODUCING RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR. PULASKI COUNTY SHERIFFS REPORT ROADS BECOMING INNUNDATED WITH WATER...ESPECIALLY RTE 11. WITH GROUNDS NEARLY SATURATED...SMALL CREEKS AND STREAMS COULD FLOOD VERY QUICKLY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS NSUBJECT TO FLOODING WHEN WATER BEGINS RISING. DESROSIERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 8:42 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 29, 8:42 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 840 PM EDT THU JUN 29 1995 RECOMMENDATIONS... RDU...TEMPS LOOK GOOD. NOTHING TO ADD TO PHONE DISC. WBC...THINK LOW IN MID TO UPR 60S WD BE BETTER...OTRW NOTHING TO ADD TO PVS PHONE COORD. CRW...WL COORD AGAIN LTR TNT. HOW ABT LOW TO MID 60S OVR SE WVA? DISCUSSION... PCPN BCMG MORE SCT OVR FA...BUT SOME GOOD DOWNPOURS STL OCCURRING.... SPCLY OVR FAR SW VA...PULASKI CTY AND PITT CTY. VARIOUS GRIDDS FIELDS SHOW THAT LESS ACTIVITY CAN BE XPCTD TNT THAN LAST NIGHT BUT I RMN CONCERNED. TSTM ACTIVITY OVR PAST FEW EVENINGS HAS REALLY LINGERED W/O STG FORCING MECHANISMS. DON/T SEE WHY THAT CD NOT HAPPEN AGN TNT AND W/ GRN(DS AS SATURATED AS THEY ARE IT SEEMS THAT EVEN W/ MODEST RAFL RATES PROBLEMS CD OCCUR. THIS EVE HAS BEEN RELATIVELY QUIET FOR US...A WELCOME BREAK. TMRW CD BY ANOTHER STORY. THANKS FOR THE SUPPORT YOU ALL HAVE GIVEN US. DESROSIERS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:28 PM EDT | Flash Flood Warning | RNK | Pittsylvania | 62 min |
| Jun 30, 2:17 PM EDT | Flash Flood Warning | RNK | Rockbridge | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.